Script: /go/thread/view/126065/27906846/Who_here_is_taking_Metformin
oneSiteTemplate
 
Post Reply
Page 3 of 3  •  Prev 1 2 3
Who here is taking Metformin
6 years ago  ::  May 15, 2009 - 4:23PM #9
Jean
Posts: 6
type2
Hi,
I'm newly dx also (9/08),.I was started on Met,500x2.I took it with b-fast and at dinner.Now I am on 500x3.So it's at every meal.I must say the the side effects were really rough the first two weeks.it was like an ongoing Montezumas revenge lol.For me it did level off to almost normal,but with all the greens and fiber in general I eat well...you get the picture.It really has been a great drug for me.Dramatic numbers change.Make sure your Dr knows what's happening,and good luck,
Jean
6 years ago  ::  May 12, 2009 - 5:41PM #8
cljung
Posts: 6
I am also newly diagnosed (March, 2009) and I'm on Metformin 500mg 2xday. I was so nauseated that I wanted to give up or switch doctors (I have other med issues with my doctor, like my high blood pressure med leaving me with a BP in the 90/60 range and an elevated heart rate of 115.) My bottle says "take with food" but it didn't seem to make the side effects any less harsh whether I took it with food or not. I was feeling so sick to my stomach that I didn't even want to get out of bed or eat... I found that taking it with food and a glass of milk lessened the nausea a bit. However, after 7 weeks of taking the Metformin I didn't have the nausea anymore.

My doctor refused to even consider another medication. I wouldn't be shy about asking your doctor how long you're expected to take the medication with the side effects you are experiencing. Maybe you just can't tolerate it or maybe your body just hasn't adjusted to it yet. I kept bugging my doctor and she said "at least six weeks." As it turned out, the nausea subsided after 7 weeks and my next doctor's appointment is next week (week #9).
6 years ago  ::  May 02, 2009 - 3:09PM #7
LeadSinger
Posts: 924
type2
I've been on 1000mg 2x/day for 3 years know (since my dx). I do one with breakfast and one with dinner. I personally have not experienced any of the side effects, but a lot of the other posts indicate several people have had some problems.
6 years ago  ::  May 01, 2009 - 4:21AM #6
alan_s
Posts: 2,897
type2

I have just started taking 500 mg per day. My bottle does not say when I should take it. So far I have been having the tummy problems that the doc warned me about. I have tried taking with food and without. Either way I have problems taking it in the morning. I emaild my doc this AM to see if it would be better to take it at night.
I was just diagnosed on the 23rd so this is all a learning process for me. During the day my 2 hour after reading have been in the very low 100's but my morning fast test has been 139-149. I thought the numbers should be lower in the AM.


It's probably best to take it with food; that's how I take mine and it seems to be the general consensus here. However, follow your doc's advice when the email is answered.

A rare minority cannot tolerate it at all. If your problems continue discuss that with your doctor. Possibly you will need a different prescription. However, most people get over the problems within a couple of weeks; the majority have no problem at all. Usually the doctor will then increase the dose over time up to the usual minimum effective dose of 1500mg+.

Two tips that may help. Reducing carbs in the meal that you take the metformin with helps some, and eating live yoghurt can also help.

Try testing after meals to review your carb load in those meals for lower numbers. That may also help.

Cheers, Alan, T2, Australia.
--
Everything in Moderation - Except Laughter.
Type 2 Diabetes - A Personal Journey
Born Under a Wandering Star
6 years ago  ::  Apr 30, 2009 - 12:56AM #5
Vicki
Posts: 3
I have just started taking 500 mg per day. My bottle does not say when I should take it. So far I have been having the tummy problems that the doc warned me about. I have tried taking with food and without. Either way I have problems taking it in the morning. I emaild my doc this AM to see if it would be better to take it at night.
I was just diagnosed on the 23rd so this is all a learning process for me. During the day my 2 hour after reading have been in the very low 100's but my morning fast test has been 139-149. I thought the numbers should be lower in the AM.
6 years ago  ::  Apr 29, 2009 - 5:22AM #4
Virginia
Posts: 2,572

Thanks Ginny,
I was wondering what is the best time to take the meds? is it best to take one before bed and if so do I take it with a small snack?


There SHOULD have been instructions on your med bottle of when to take it however ALWAYS take it with food no matter when you take it.

Ginny

6 years ago  ::  Apr 28, 2009 - 7:45PM #3
Penny
Posts: 15
Thanks Ginny,
I was wondering what is the best time to take the meds? is it best to take one before bed and if so do I take it with a small snack?
6 years ago  ::  Apr 28, 2009 - 6:11PM #2
Virginia
Posts: 2,572

Can you tell me a bit about it. I am taking 500 mlg twice a day.And was wondering if it helps or what side effects to look for?


I have been on metformin for over 2 years, same dose as you. I am on the extended release and have not had any side effects. My husband is also on met and since being on the ER he also has no side effects but did on the regular met.

Intestinal problems seem to be the biggest complaint from most folks. My instructions say to take it with food. Each person is different and what affects one may not bother another. Some folks have found they have to take imodium in order to tolerate it.

I have heard of other complaints of being tired and headache. I along with some other folks on here take an additional supplement of folic acid to aide in tiredness however I am not suggesting you take it only stating that I do take it.

Met takes a while to be effective and each person seems to be different but I would advise you to be patient. Hope I have been of some help and maybe someone else will have more to add.

Ginny

6 years ago  ::  Apr 28, 2009 - 1:30PM #1
Penny
Posts: 15
Can you tell me a bit about it. I am taking 500 mlg twice a day.And was wondering if it helps or what side effects to look for?
Page 3 of 3  •  Prev 1 2 3
Jump Menu:
    Online :: 0 registered and 3 guests
    No registered users viewing

Welcome

    Welcome to the dLife Community

    Share your story and connect with others

    All About You! In three simple steps create your own mydLife page and share with the diabetes community.

    Connect With Others! Browse member profiles and meet other people with diabetes, just like you!

    Join Groups! Find a group that matches your interests, or create your own group and invite others.

    Share Your Story! Write your own diabetes blog and share your successes, frustrations, and tips on living with diabetes.

"How To" Tutorials

    Calendar